MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical for investigation.It was visually observed that the device was returned in two pieces, but no components were found missing.The reported failure was confirmed.Based on the description of the event, as the m5+ ivl device was being removed through the 6f sheath, the balloon got stuck and caused the outer shaft and the inner member to separate.The cause of the device being stuck within the sheath could not be definitively determined.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that a shockwave m5+ peripheral intravascular lithotripsy (iv) catheter was used to treat a lesion located in the femoral artery.After the balloon successfully delivered 270 pulses, the physician attempted to pull out the catheter.During the removal of the catheter through the 6f sheath, it got stuck and the balloon detached while it was inside the sheath.It was reported that no excessive force was used during the removal of the catheter.When the sheath was finally removed from the patient, the balloon was inside and was successfully retrieved.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key16308124
Report Number3015053858-2023-00006
Device Sequence Number20355079
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)240630(10)82256760
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82256760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH (UNKNOWN MANUFACTURER).
Patient Age63 YR
Patient SexFemale